MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 5-6 13MM; PROSTHESISKNEPATELOFMOROTIBIALSMICONSTRAINDUNCMNTDPOROUSCOATDPOLYMRMTALPOLYMR

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 5-6 13MM; PROSTHESISKNEPATELOFMOROTIBIALSMICONSTRAINDUNCMNTDPOROUSCOATDPOLYMRMTALPOLYMR
Model Number 71421517
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due a unstable knee.Patient had a fall on his knee and it was discovered that the insert had broken off.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due an unstable knee.Patient had a fall on his knee and it was discovered that the insert had broken off.The affected genesis ii ps high flexion insert, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.There is no information that would suggest the implanted device failed to meet specifications.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.The patient fall is likely probable cause of the reported event.Without the return of the actual product involved and no batch information provided, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII PS HIGH FLEXION INSERT SZ 5-6 13MM
Common Device Name
PROSTHESISKNEPATELOFMOROTIBIALSMICONSTRAINDUNCMNTDPOROUSCOATDPOLYMRMTALPOLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9142249
Report Number1020279-2019-03528
Device Sequence Number14205200
Product Code MBH
UDI-Device Identifier03596010492951
UDI-Public03596010492951
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421517
Device Catalogue Number71421517
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR